MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As lot number is unknown, date of manufacture and expiration date have been left blank.Complaint will be elevated for investigation.
 
Event or Problem Description
The customer reported 21 false positive results on a realtime sars-cov-2 assay.The customer suspected contamination on their m2000rt instrument, so they retested all 21 samples on an alinity m instrument and received negative results.The positive results were not reported outside the lab, so there was no impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: a review of the customer result log files was performed.The runs were valid, met all assay specification requirements, and no error codes or flags were displayed for the controls.Note: the complaint issue was concluded by the customer to be a contamination issue.Customer ran saline blanks in the deep well and resulted positive.The false positives issue may have been due to contamination.According to the operations manual, list (9k20-009), version 200681-109 - march 2016.Reusing a deep well plate will result in cross-contamination.To minimize cross-contamination, use a new deep well plate for each run.Quality data review: the device history records (dhr) review for the abbott realtime sars-cov-2 amplification kit, us eua (list 09n77-095) lot 513724 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 513724.No issues related to the reported complaint were reported during quality control testing.Capa / non-conformance review: the capa review was performed to identify any records that were potentially related to the reported complaint for the abbott realtime sars-cov-2 amplification kit, us eua (list 09n77-095) lot 513724 and its complaint components.This capa review did not identify any existing internal issues or post-production use issues related to the reported complaint for the associated lot numbers.Complaint history review: the lot specific complaint history review performed for the abbott realtime sars-cov-2 amplification kit, us eua (list 09n77-095) lot 513724 did not identify any additional complaints related to the reported issue for the realtime sars-cov-2 amplification kit, us eua (list 09n77-095) lot 513724.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit, us eua (list 09n77-095) lot 513724 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key11810157
Report Number3005248192-2021-00069
Device Sequence Number3646990
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/14/2022
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number513724
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1